Alert archive / Georgia / Special Weather Statements in 2014

Special Weather Statement, NWS Atlanta, GA

August 9, 2014Dooly County, Macon County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 9, 2014, 1:29 PM EDT for Dooly County, Macon County, Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 9, 2014, 1:29 PM EDT (17:29 UTC)
Expired
Aug 9, 2014, 2:00 PM EDT
In force
31 min
Issued by
NWS Atlanta, GA

Counties Dooly County, GA, Macon County, GA

The radar

The Robins AFB radar (KJGX), 83 km from the middle of the area, began a volume at 17:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.5 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2014-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 148 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2014-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
148 J/kg
Mixed-layer CIN
-164 J/kg
Mixed-layer LCL
952 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
-41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

510 
WWUS82 KFFC 091729
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
129 PM EDT SAT AUG 9 2014

GAZ093-095-105-091800-
129 PM EDT SAT AUG 9 2014

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS
IN MACON...DOOLY AND HOUSTON COUNTIES UNTIL 200 PM EDT...

AT 127 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WHITEWATER STATE PARK...MOVING SOUTHEAST AT
20 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
MACON...DOOLY AND HOUSTON COUNTIES THROUGH 200 PM EDT. SOME LOCATIONS
IN THE PATH OF THIS STORM INCLUDE FOUNTAINVILLE...BARTLETT...GARDEN
VALLEY...WHITEWATER STATE PARK...CLEARVIEW...OGLETHORPE...
MONTEZUMA...FLINT RIVER WMA...UNADILLA...PINEHURST...LILLY...
DOOLING...BYROMVILLE AND FIVE POINTS. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3216 8404 3217 8403 3219 8405 3219 8410
      3221 8414 3223 8414 3223 8417 3226 8422
      3230 8423 3247 8412 3229 8366 3205 8384
TIME...MOT...LOC 1730Z 299DEG 17KT 3234 8407

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 9, 1:24 PM EDT, 5 minutes earlier.

Area forecast discussion, Aug 9, 1:24 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
124 PM EDT SAT AUG 9 2014

.PREV DISCUSSION... /ISSUED 444 AM EDT SAT AUG 9 2014/

SHORT TERM /TODAY THROUGH SUNDAY/...

SHORT TERM MODELS ARE IN FAIRLY GOOD AGREEMENT THROUGH SHORT
TERM...HOWEVER THERE ARE DISCREPANCIES AND THEY DID NOT HANDLE THE
SHOWERS/THUNDERSTORMS WELL YESTERDAY. SEVERAL UPPER LEVEL IMPULSES
WILL IMPACT THE AREA...AS NAM IS OUTLIER IN DEVELOPING A SHORT
WAVE OVER MS/AL BY THIS EVENING...AND SHOWS COLD AIR DAMMING
SPREADING INTO NORTHEAST GA BY SUNDAY MORNING. FOR NOW..HAVE
STAYED CLOSER TO GFS/ECMWF/SREF...KEEPING WINDS GENERALLY LIGHT
OUT OF THE SOUTHWEST TO WEST AFTER THIS MORNING. WARM MOIST AIR
WILL REMAIN ACROSS THE FORECAST AREA AS SURFACE LOW SLOWLY LIFTS
INTO TN VALLEY THROUGH THE FORECAST PERIOD. THE WEAK FRONT WILL
REMAIN ACROSS PORTIONS OF NORTH GA THROUGH TOMORROW PROVIDING A
FOCUS FOR MAINLY AFTERNOON SHOWERS AND THUNDERSTORMS. ALTHOUGH
BEST POP CHANCES WILL BE IN THE AFTERNOON INTO THE EVENINGS WITH
THE BETTER INSTABILITIES... PRECIPITABLE WATERS WILL BE GREATER
THAN 2 INCHES THROUGH THE PERIOD SO ANY STORM THAT DOES DEVELOP
WILL HAVE THE POTENTIAL FOR LOCALLY HEAVY DOWNPOURS. MUCH OF THE
FORECAST AREA HAS RECEIVED RAIN OVER THE PAST 24 HOURS AND WITH
SATURATED GROUNDS PATCHY FOG AND LOW CLOUDS HAVE STARTED TO
DEVELOP. ANTICIPATE LOW CLOUDS/PATCHY FOG TO LINGER INTO THE MID
MORNING HOURS...HOWEVER WITH WEAK WAVES MOVING ACROSS AL INTO GA
COULD SEE AREAS OF SHOWERS AND AN ISOLATED THUNDERSTORM MOVE
ACROSS THE AREA. AS CLOUDS BEGIN TO SCATTER BY LATE MORNING
ALLOWING HEATING EXPECT SHOWER/THUNDERSTORM ACTIVITY TO INCREASE
THIS AFTERNOON. THIS WILL MAKE TEMPERATURE FORECASTS TRICKY AS
AFTERNOON HIGHS WILL BE DEPENDENT UPON HOW LONG CLOUDS/RAIN LINGER
AT ANY GIVEN LOCATION. MAV TEMPERATURES DID PRETTY WELL YESTERDAY
AND PLAN TO START THERE AND ALLOW DAY SHIFT TO ADJUST AS
NECESSARY.

ATWELL

LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...

THE FORECAST AREA REMAINS IN A NORTHWEST FLOW AT THE START OF THE
PERIOD WITH A COUPLE OF SHORT WAVES DROPPING SOUTHEAST INTO THE
MID ATLANTIC STATES. AS THE UPPER TROUGH DEEPENS OVER THE GREAT
LAKES A FRONT SHOULD GET PUSHED INTO GEORGIA ON TUESDAY. MODELS
SHOW DRIER AIR SINKING INTO NORTH GEORGIA BY TUESDAY NIGHT AND
CONTINUING INTO THE MIDDLE OF THE WEEK. HAVE SHOWN MINIMAL POPS
FOR THE NORTH THROUGH FRIDAY...AND THE AIR MASS LOOKS STABLE
ENOUGH ON THURSDAY SO HAVE LEFT POPS OUT FOR NORTHERN ZONES.
GRADUAL INCREASE IN MOISTURE BEGINNING FRIDAY. MUCH COOLER NIGHTS
EXPECTED MID WEEK...AFTERNOONS MOSTLY IN THE 80S.

41

&&

.AVIATION...
18Z UPDATE...
MOST CIGS HAVE GONE OR WILL BE AT VFR BY 18Z ISSUANCE. CONVECTION IS
BEGINNING AND SHOULD CONTINUE THROUGH THE AFTERNOON AND INTO THE
EVENING. EXPECT MVFR CIGS TO REFORM LATE TONIGHT...BECOMING VFR LATE
SUNDAY MORNING. WINDS HAVE GONE OR WILL SOON BE GOIN WEST/SOUTHWEST
AND WILL MAINTAIN A WESTERLY DIRECTION THROUGH THE FORECAST. SPEEDS
WILL REMAIN LESS THAN 10 KTS THROUGH THE FORECAST.

//ATL CONFIDENCE...
18Z UPDATE...
MEDIUM TO HIGH CONFIDENCE ON ALL ELEMENTS.

17

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          87  72  86  70 /  60  60  50  40
ATLANTA         88  72  86  73 /  60  60  50  40
BLAIRSVILLE     81  67  80  66 /  70  70  50  40
CARTERSVILLE    87  72  87  70 /  60  60  50  40
COLUMBUS        92  74  90  74 /  50  50  50  40
GAINESVILLE     84  71  82  71 /  60  60  50  40
MACON           91  73  89  72 /  60  60  50  40
ROME            88  72  87  71 /  60  60  50  40
PEACHTREE CITY  89  72  88  71 /  60  60  50  40
VIDALIA         91  74  91  75 /  60  50  50  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...ATWELL
LONG TERM....41
AVIATION...ATWELL
Hazardous weather outlook, Aug 9, 12:10 PM EDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1210 PM EDT SAT AUG 9 2014

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-100900-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1210 PM EDT SAT AUG 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF
NORTH AND CENTRAL GEORGIA TODAY. THUNDERSTORMS THAT DEVELOP WILL
HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL...FREQUENT
LIGHTNING STRIKES AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

SCATTERED TO NUMEROUS THUNDERSTORMS WILL BE POSSIBLE THROUGH THE
WEEK. A FRONTAL BOUNDARY IS EXPECTED TO PUSH INTO NORTH GEORGIA AND
INTERACT WITH PASSING UPPER LEVEL DISTURBANCES. THUNDERSTORMS WILL
HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL. DRIER AIR
SHOULD SPREAD INTO NORTH GEORGIA BY THE MIDDLE OF THE WEEK...HOWEVER
THERE WILL STILL WILL BE A CHANCE FOR A FEW THUNDERSTORMS...
ESPECIALLY OVER CENTRAL GEORGIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Local storm report, Aug 9, 10:57 AM EDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1057 AM EDT SAT AUG 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     TSTM WND DMG     1 SE FLOYD              33.84N  84.58W
08/08/2014                   COBB               GA   PUBLIC

            PUBLIC REPORTED 4 TREES AND MULTIPLE LARGE LIMBS DOWN
            ALONG FLOYD ROAD.

&&

EVENT NUMBER FFC1400781

20
Special weather statement, Aug 9, 1:29 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
129 PM EDT SAT AUG 9 2014

GAZ093-095-105-091800-
129 PM EDT SAT AUG 9 2014

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS
IN MACON...DOOLY AND HOUSTON COUNTIES UNTIL 200 PM EDT...

AT 127 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WHITEWATER STATE PARK...MOVING SOUTHEAST AT
20 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
MACON...DOOLY AND HOUSTON COUNTIES THROUGH 200 PM EDT. SOME LOCATIONS
IN THE PATH OF THIS STORM INCLUDE FOUNTAINVILLE...BARTLETT...GARDEN
VALLEY...WHITEWATER STATE PARK...CLEARVIEW...OGLETHORPE...
MONTEZUMA...FLINT RIVER WMA...UNADILLA...PINEHURST...LILLY...
DOOLING...BYROMVILLE AND FIVE POINTS. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3216 8404 3217 8403 3219 8405 3219 8410
      3221 8414 3223 8414 3223 8417 3226 8422
      3230 8423 3247 8412 3229 8366 3205 8384
TIME...MOT...LOC 1730Z 299DEG 17KT 3234 8407

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 8:05 PM EDTSpecial Weather StatementFFCCobb, Coweta, Douglas, Fulton, Heard, Paulding55 min
Aug 8, 8:07 PM EDTSpecial Weather StatementFFCToombs38 min
Aug 8, 8:09 PM EDTSpecial Weather StatementFFCPulaski51 min
Aug 8, 8:31 PM EDTSpecial Weather StatementFFCToombs44 min
Aug 8, 8:55 PM EDTSpecial Weather StatementFFCBleckley50 min
Aug 8, 9:03 PM EDTSpecial Weather StatementFFCTreutlen42 min
Aug 8, 9:05 PM EDTSpecial Weather StatementFFCWebster40 min
Aug 8, 9:19 PM EDTSevere Thunderstorm WarningFFCMarion, Schley, Sumter, Webster41 min
Aug 8, 10:09 PM EDTSpecial Weather StatementFFCWebster51 min
Aug 8, 11:31 PM EDTSpecial Weather StatementFFCWebster59 min
Aug 9, 2:13 PM EDTSpecial Weather StatementFFCBen Hill32 min
Aug 9, 2:59 PM EDTSevere Thunderstorm WarningFFCHeard, Troup46 min
Aug 9, 4:02 PM EDTSpecial Weather StatementFFCTaylor28 min
Aug 9, 4:33 PM EDTSpecial Weather StatementFFCMarion, Schley27 min
Aug 9, 5:00 PM EDTSpecial Weather StatementFFCUpson30 min
Aug 9, 5:29 PM EDTSpecial Weather StatementFFCCarroll46 min
Aug 9, 5:33 PM EDTSevere Thunderstorm WarningFFCCarroll44 min
Aug 9, 5:53 PM EDTSpecial Weather StatementFFCChattahoochee, Muscogee52 min
Aug 9, 5:55 PM EDTSpecial Weather StatementFFCMarion, Schley65 min
Aug 9, 5:57 PM EDTSpecial Weather StatementFFCPaulding33 min
Aug 9, 6:19 PM EDTSpecial Weather StatementFFCDouglas41 min
Aug 9, 6:34 PM EDTSpecial Weather StatementFFCCobb, Paulding26 min
Aug 9, 6:37 PM EDTSevere Thunderstorm WarningFFCDouglas, Fulton38 min
Aug 9, 6:42 PM EDTFlash Flood WarningFFCChattahoochee, Marion, Muscogee6 hr
Aug 9, 6:43 PM EDTSpecial Weather StatementFFCButts, Lamar, Monroe32 min
Aug 9, 7:11 PM EDTSpecial Weather StatementFFCButts, Monroe34 min
Aug 9, 7:11 PM EDTSevere Thunderstorm WarningFFCClayton, Cobb, DeKalb, Douglas, Fulton, Henry49 min
Aug 9, 7:55 PM EDTSpecial Weather StatementFFCJasper, Jones, Putnam35 min

Nearby

Special Weather Statements in Georgia, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.